My Son Suffers from Depression... Please Help

Discussion in 'Support' started by Robert44, Apr 27, 2016.

tinnitus forum
    1. Robert44

      Robert44 Member Benefactor

      Location:
      New York
      Tinnitus Since:
      April 2015
      Cause of Tinnitus:
      loud concert
      I have a lot of anxiety today. My son is in pretty bad shape. He just started taking Leapro { 10 mg } a little over a week ago. Now I'm worried if he's gonna get Tinnitus from it. If he gets T it will just make him a million times worst. Can't let this happen. I don't know what to do. I'm going to call the Dr. today but from my experience they don't know much about Tinnitus. He'll probably just say that the Lexapro is fine. I can't take a chance with him getting T forever. He won't be able to cope with it. Tinnitus also runs in our family. What can he take for his depression that is safe and not ototoxic at all? I realize that there might not be anything out there. Which drug is the least ototoxic? These Dr.s do not seem to know a lot about T. I just don't trust them. Do any of you have experience with this? thank you
       
    2. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi Robbert44,
      I would have a chat together with his doctor and ask him wich would be ok for him to take as he has tinnius too.
      Also some talking therapy to help support his depression as will really help...lots of love glynis
       
    3. Robert44

      Robert44 Member Benefactor

      Location:
      New York
      Tinnitus Since:
      April 2015
      Cause of Tinnitus:
      loud concert
      Hi, He doesn't have T .. I'm just worried that he will get it from these anti-depressants.
       
    4. Dana
      Chicken

      Dana Member Benefactor

      Tinnitus Since:
      09/2008
      Cause of Tinnitus:
      not known, too many possible causes
      Search for the drug in this file
       

      Attached Files:

      • Helpful Helpful x 1
    5. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I don't know. I heard Welbutrin can cause tinnitus and also benzodiazapine withdrawal can cause tinnitus. My mom got temporary tinnitus when she used tranxene which is a benzodiazapine but it discontinued once she stopped shortly thereafter. I believe my tinnitus increased from long term Klonopin use. Maybe you could call the doctor and ask if Omega 3 fatty acids might help with his depression and if it can cause tinnitus? These are naturally found in fish. I'm no doctor but if I started taking medication that caused me tinnitus I would immediately stop taking it. I'm that paranoid of it too. Honestly, I can't predict what any supplement or drug could do because they can affect people differently :( Its a gamble sometimes. I don't know if this is the right thing to do or not but maybe it would be safer to take a small dose at first to see what happens? Of course you need to ask your doctor.
       
      • Like Like x 1
      • Agree Agree x 1
    6. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      So far I've heard that everything from Aabacus to Zanzibar causes Tinnitus.
       
    7. Owen
      Disappointed

      Owen Member

      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Unclear. Inflammatory allergic reaction/AIED
      PaulBe is correct. Unfortunately there are so many drugs that can cause tinnitus - many of which are not even in the link from Dana - I am one of those. If he needs the drug, then he needs it, but I think the safest approach and one I will take for the rest of my life is to try everything else before taking any medication again. Make sure the GP is aware of your concerns and if your son shows any symptoms at all of a poor response to the drug - not just hearing - make sure he stops taking it. Even if the GP says that it can't be related, it might still be!
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.